Vitamin d deficiency and insomnia, anyone else suffering?
Hi, I'm deficient in vit d and have been taking supplements for about 3 weeks (6000iu). I seem to have had pretty bad insomnia with it. I do get other symptoms but not being able to get to sleep bothers me the most. It tends to go in waves, so I'll have a few ok nights then a few awful ones where it takes hours to get to sleep. I've never had this before, except when I had anaemia, I usually sleep fine.
Has anyone else had this and did it clear up with supplementation?
Hi, I haven't had insomnia with a vitamin D deficiency, but quite a few posts here suggest that a vitamin D deficiency can result in insomnia. Do you know what your level before supplementation was? Do you plan to get tested again?
Hi, my level was 24 (74-200) so pretty low. I'm on 6000iu a day and will get tested again in a couple of months. I've noticed a lot of people mention insomnia too, so reckon its related to the vitamin d as never had a sleep problem before.
You need magnesium for your body to use vitD. Magnesium should also help with sleep (Mg/Ca ratio imbalance causes insomnia). It's stupid doctors prescribe megadoses of vitD without also prescribing additional Magnesium: all that vitamin D intake will cause a magnesium deficiency.
Make sure you take a good form of magnesium; Mg oxides do not dissolve and are no help.
I started Mg last week and it's helped a lot. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.